Alert archive / Oklahoma / Flash Flood Warnings in 2001
Flash Flood Warning 28, NWS Shreveport, LA
NWS Shreveport, LA issued this flash flood warning at Jun 29, 2001, 5:15 AM CDT for McCurtain County, Oklahoma. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 29, 2001, 5:15 AM CDT (10:15 UTC)
- Expired
- Jun 29, 2001, 9:15 AM CDT
- In force
- 4 hr
- Issued by
- NWS Shreveport, LA
- Area
- Whole counties
County McCurtain County, OK
The radar
The Western Arkansas radar (KSRX), 136 km from the middle of the area, began a volume at 10:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 10.3 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1055 J/kg
- Mixed-layer CIN
- -27 J/kg
- Mixed-layer LCL
- 1268 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- -31 m²/s²
- 0-3 km storm-relative helicity
- 91 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KSHV 291018 FFWSHV OKC089-291415- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 515 AM CDT FRI JUN 29 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * FLASH FLOOD WARNING FOR... MCCURTAIN COUNTY IN SOUTHEAST OKLAHOMA * UNTIL 915 AM CDT * AT 515 AM CDT...THE SHREVEPORT WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SLOW MOVING LINE OF VERY STRONG THUNDERSTORMS EXTENDING FROM NEAR EAGLETOWN AND BROKEN BOW OKLAHOMA...TO NEAR WRIGHT CITY AND VALLIANT OKLAHOMA. THIS LINE OF STORMS WAS MOVING TOWARDS THE EAST NEAR 10 MPH. DOPPLER RADAR HAS ESTIMATED THAT NEARLY THREE INCHES OF RAINFALL HAS FALLEN IN PORTIONS OF THE WARNED AREA AND AN ADDITIONAL TWO TO THREE INCHES WILL BE POSSIBLE THIS MORNING. SEVERE FLOODING PROBLEMS WILL BE POSSIBLE IN THE ABOVE MENTIONED AREAS EARLY THIS MORNING. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODS AND FLASH FLOODS. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A FLASH FLOOD WARNING FOR... MCCURTAIN COUNTY IN SOUTHEAST OKLAHOMA UNTIL 915 AM CDT.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at Jun 29, 2:10 AM CDT, 3 hours 5 minutes earlier.
Area forecast discussion, Jun 29, 2:10 AM CDT, 3 hours 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 210 AM CDT FRI JUN 29 2001 LATEST IR IMAGERY INDICATING COOLING CLOUD TOPS IN ADVANCE OF SHORTWAVE ACROSS E OK THIS MORNING. SHORT TERM MODELS HAVE A GOOD HANDLE ON THIS FEATURE DRIFTING SOUTH AND THEN SOUTHEAST ONCE IT ROUNDS THE BASE OF OUR PESKY UPPER LOW. SYSTEM NOW APPEARS LOCATED IN SOUTHERN MISSOURI OR NORTHERN AR. GOOD UPPER LEVEL DIVERGENCE ALONG SOUTHWEST CORRIDOR OF THE SYSTEM TODAY INTO SE OK/NE TX/SW AR OR WHAT CONSTITUTES MY NORTHWEST HALF. WILL HIT THE POPS HIGHEST THIS REGION TODAY WHICH IS PRETTY MUCH ALREADY HIGHLIGHTED IN ZONE PACKAGE. MODELS IN VERY GOOD AGREEMENT THROUGH 48HRS ON THEIR HANDLING OF THE COLD CORE LOW WITH VERY LITTLE MOVEMENT EXPECTED THROUGH SAT MORNING. DURING THE DAY SATURDAY...LOW TRIES TO BECOME ELONGATED IN RESPONSE TO STRENGTHENING RIDGE OUT WEST. YET ANOTHER ROUND OF CONVECTION APPEARS LIKELY ON SATURDAY ACROSS THE NORTHWEST AND SWINGING AROUND THE BASE OF THE SYSTEM AS THE LOW DRIFTS SOUTHWEST BEFORE BECOMING ELONGATED. AGAIN...WILL TREND POPS HIGHEST FROM NORTHWEST TO SOUTHEAST TO ACCOUNT FOR THIS. TEMPS PRETTY MUCH A CRAP-SHOOT WITH STATIONS IN AND OUT OF RAIN CAUSING HEADACHES WITH VERIFICATION. FWC MOS TOO WARM WITH MAV NUMBERS A LITTLE CLOSER TO REALITY. PRELIMINARY NUMBERS SUBJECT TO CHANGE...13 SHV 85/69/87/69 5353 MLU 86/67/86/68 4343 TXK 81/68/82/67 6463 TYR 84/O71/83/71 5353 LFK 87/69/87/69 4242 .SHV...NONE.
In the hours before
Local storm report, Jun 29, 5:00 AM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT, LA
500 AM CDT FRI JUN 29 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0445 AM DEQUEEN AR .75 INCH HAIL
06/29/01 SEVIER REPORTED BY LOCAL LAW
ENFORCEMENT.
13The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 29, 4:01 AM CDT | Severe Thunderstorm Warning | SHV | McCurtain | 59 min |
Nearby
Flash Flood Warnings in Oklahoma, 2001Every flash flood warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.